Alert archive / New York / Winter Storm Watches in 2020

Winter Storm Watch 8, NWS Buffalo, NY

November 1, 2020Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter storm watch at Nov 1, 2020, 2:59 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Nov 2, 2020, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 2:59 AM EST (07:59 UTC)
In effect from
Nov 2, 2020, 4:00 PM EST
Expired
Nov 2, 2020, 3:24 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2020-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2020-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS41 KBUF 010759
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
259 AM EST Sun Nov 1 2020

NYZ006>008-011800-
/O.NEW.KBUF.WW.Y.0020.201102T0000Z-201102T1500Z/
/O.NEW.KBUF.WS.A.0008.201102T2100Z-201103T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
259 AM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...For the Winter Weather Advisory, snow expected. Total
  snow accumulations of 4 to 7 inches. Winds gusting as high as 35
  mph. For the Winter Storm Watch, heavy snow possible. Total snow
  accumulations of 7 to 10 inches possible with localized heavier
  amounts.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, from 7 PM this evening 
  to 10 AM EST Monday. For the Winter Storm Watch, from Monday 
  afternoon through Tuesday morning.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the Monday and Tuesday
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ012-019-020-085-011800-
/O.NEW.KBUF.WW.Y.0020.201101T2200Z-201102T1200Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
259 AM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 inches.
  Winds gusting as high as 45 mph, strongest near the Lake Erie
  shoreline.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties.

* WHEN...From 5 PM this afternoon to 7 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$
JLA
4 follow-up statements
355 
WWUS41 KBUF 011759
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1259 PM EST Sun Nov 1 2020

NYZ006>008-020200-
/O.CON.KBUF.WW.Y.0020.201102T0000Z-201102T1500Z/
/O.CON.KBUF.WS.A.0008.201102T2100Z-201103T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1259 PM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST MONDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* WHAT...For the Winter Weather Advisory, snow expected. Total 
  snow accumulations of 4 to 7 inches. Winds gusting as high as 
  35 mph. For the Winter Storm Watch, heavy snow possible. Total 
  snow accumulations of 7 to 10 inches possible with localized 
  heavier amounts.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, from 7 PM this evening 
  to 10 AM EST Monday. For the Winter Storm Watch, from Monday 
  afternoon through Tuesday morning.

* IMPACTS...Travel could be very difficult to impossible. Blowing
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Monday and Tuesday commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ012-019-020-085-020200-
/O.CON.KBUF.WW.Y.0020.201101T2200Z-201102T1200Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
1259 PM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 AM EST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 inches
  across the higher terrain, with amounts 3 inches or less across
  lower elevations. Winds gusting as high as 45 mph, strongest 
  near the Lake Erie shoreline. 

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties.

* WHEN...From 5 PM this afternoon to 7 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  significantly reduce visibility. The hazardous conditions could 
  impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$
862 
WWUS41 KBUF 012357
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
657 PM EST Sun Nov 1 2020

NYZ006>008-020800-
/O.CON.KBUF.WW.Y.0020.201102T0000Z-201102T1500Z/
/O.CON.KBUF.WS.A.0008.201102T2100Z-201103T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
657 PM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* WHAT...For the Winter Weather Advisory, lake effect snow
  expected. Total snow accumulations of 4 to 7 inches in the most
  persistent snows across the Tug Hill Plateau. For the Winter
  Storm Watch, heavy lake effect snow possible. Total snow
  accumulations of 6 to 10 inches possible across the Tug Hill
  Plateau. Winds could gust as high as 40 mph producing blowing
  and drifting snow at times.

* WHERE...The Eastern Lake Ontario Region. Greatest accumulations
  will be primarily across the higher terrain of the Tug Hill
  Plateau, with much lower accumulations at lower elevations.

* WHEN...For the Winter Weather Advisory, until 10 AM EST 
  Monday. For the Winter Storm Watch, from Monday afternoon 
  through Tuesday morning.

* IMPACTS...Travel could be very difficult at times. The hazardous
  conditions could impact the morning and evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ012-019-020-085-020800-
/O.CON.KBUF.WW.Y.0020.000000T0000Z-201102T1200Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
657 PM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY...

* WHAT...Lake effect snow and blowing snow. Additional snow
  accumulations of 3 to 5 inches in the most persistent snows.
  Winds gusting as high as 45 mph producing blowing and drifting
  snow.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie
  counties. Greatest accumulations across the higher terrain.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Plan on slippery and snow covered road conditions. 
  Areas of blowing snow could significantly reduce visibility. The
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

Hitchcock
571 
WWUS41 KBUF 020237
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
937 PM EST Sun Nov 1 2020

NYZ006>008-021045-
/O.CON.KBUF.WW.Y.0020.000000T0000Z-201102T1500Z/
/O.CON.KBUF.WS.A.0008.201102T2100Z-201103T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
937 PM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* WHAT...For the Winter Weather Advisory, lake effect snow 
  expected. Total snow accumulations of 4 to 7 inches in the 
  most persistent snows across the Tug Hill Plateau. For the 
  Winter Storm Watch, heavy lake effect snow possible. Total 
  snow accumulations of 6 to 10 inches possible across the Tug 
  Hill Plateau. Winds could gust as high as 40 mph producing 
  blowing and drifting snow at times.

* WHERE...The Eastern Lake Ontario Region. Greatest 
  accumulations will be primarily across the higher terrain of 
  the Tug Hill Plateau, with much lower accumulations at lower 
  elevations.

* WHEN...For the Winter Weather Advisory, until 10 AM EST 
  Monday. For the Winter Storm Watch, from Monday afternoon 
  through Tuesday morning.

* IMPACTS...Travel could be very difficult at times with snow
  covered roads and poor visibility. The hazardous conditions 
  could impact the morning and evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ012-019-020-085-021045-
/O.CON.KBUF.WW.Y.0020.000000T0000Z-201102T1200Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
937 PM EST Sun Nov 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY...

* WHAT...Lake effect snow and blowing snow. Additional snow 
  accumulations of 3 to 5 inches in the most persistent snows. 
  Winds gusting as high as 45 mph producing blowing and drifting 
  snow.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties. Greatest accumulations across the higher terrain.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Plan on slippery and snow covered road conditions. 
  Areas of blowing snow could significantly reduce visibility. 
  The hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

Hitchcock
876 
WWUS41 KBUF 020824
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
324 AM EST Mon Nov 2 2020

NYZ006>008-021630-
/O.UPG.KBUF.WS.A.0008.201102T2100Z-201103T1500Z/
/O.NEW.KBUF.LE.W.0006.201102T2100Z-201103T0900Z/
/O.CON.KBUF.WW.Y.0020.000000T0000Z-201102T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
324 AM EST Mon Nov 2 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST TUESDAY...

* WHAT...For the Lake Effect Snow Warning, heavy lake effect snow
  expected mainly on the Tug Hill. Total snow accumulations of 7
  to 12 inches in the most persistent lake snows, while little 
  snow accumulation is expected over the lower elevations, 
  including the Black River Valley. Winds gusting as high as 45 
  mph. For the Winter Weather Advisory, snow diminishing through 
  the morning. Additional snow accumulations of up to 2 inches. 
  Winds gusting as high as 40 mph.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Lake Effect Snow Warning, from 4 PM this 
  afternoon to 4 AM EST Tuesday. For the Winter Weather 
  Advisory, until 10 AM EST this morning.

* IMPACTS...Travel could be very difficult to impossible late this
  afternoon through late tonight. The hazardous conditions could
  impact this evenings commute. Gusty winds could bring down tree
  branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy snow will fall in relatively narrow bands late this
afternoon through late tonight, especially on the Tug Hill. If 
traveling, be prepared for rapidly changing road conditions and 
visibilities.

Periods of lighter snow this morning will result in snow covered 
roads and limited visibilities. Slow down and use caution while 
driving.

Submit snow reports through our website or social media.

&&

Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4398 7517 4408 7515 4389 7537 4384 7573 
        4370 7601 4347 7597 4348 7581 4342 7550 4352 7536 
        4360 7513 
TIME Y20M11D02T2100Z-Y20M11D03T0300Z
COORD...4360 7513 4380 7512 4383 7517 4364 7545 
        4363 7581 4348 7581 4340 7586 4345 7570 4342 7550 
        4352 7536 
TIME Y20M11D03T0300Z-Y20M11D03T0900Z

$$

NYZ012-019-020-085-021200-
/O.CON.KBUF.WW.Y.0020.000000T0000Z-201102T1200Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
324 AM EST Mon Nov 2 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow. Expect snow to diminish through daybreak. Additional
  snow accumulations of up to 2 inches. Winds gusting as high as 
  40 mph.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on slippery road conditions early this morning.
  Patchy blowing snow could significantly reduce visibility in
  open areas. The hazardous conditions could impact the early morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$
JLA

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Nov 1, 1:34 AM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 1, 1:34 AM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
134 AM EST Sun Nov 1 2020

.SYNOPSIS...
High pressure will bring dry weather early this morning. A strong
cold front will cross the region this afternoon with rain changing
to snow late over high terrain of western New York. Cold and windy
wintry weather is expected tonight through Monday night with
accumulating lake effect snow along with some blowing snow. This
early taste of winter will not last though, with a significant warm
up likely mid to late week.

&&

.NEAR TERM /THROUGH TODAY/...
Skies will remain clear early this morning while a cold frontal
system approaches. Winds will be out of the south ahead of the front
with some increasing winds especially along the Lake Erie shoreline,
although sheltered areas will likely remain fairly light.

Rain ahead of the cold front reaches western New York this morning
and central New York around midday. Once the cold front moves
through, rapid cooling of the column by late in the day will change
the precipitation quickly to snow showers in all areas except near
the lakeshores where a rain-snow mix may persist. A slushy coating
of snow is expected over highest elevations of western Southern Tier
to the hills of Southern Erie and Wyoming counties by this evening.
The other aspect of this system will be strong and gusty winds.
South to southwest winds ahead of the cold front will be strong, but
mixing of the winds will be restricted by a saturated profile with
the widespread rain. Still, we could could easily see 25-35 mph
winds even during the rain. Behind the front, along a PV intrusion,
expect gusts late Sunday afternoon to reach over 40 mph, especially
close to Lake Erie.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
...Accumulating lake effect snow likely during this period...

An anomalous 500mb trough will sharpen as it tracks from the Eastern
Great Lakes Sunday night to northern New England Monday night.
Cold air advection behind a departing cold front will result in
850mb temperatures of -6 C to -8 C. The combination of large
scale ascent, upstream moisture from the passing trough, lake
induced instability, and cold surface temperatures will provide
support for lake effect snow which will be accumulating at
times through Monday night east of both lakes.

Sunday evening...a westerly flow will position lake effect
bands east of both Lakes Sunday evening with surface
temperatures falling into the 20s. Initially, moderate snow
showers will be occuring east of Lake Erie with the best
concentration across Chautauqua, Cattaraugus and Southern Erie
counties as a secondary cold front approaches from the west.
Forecast soundings show saturation to the equilibrium level of
15k feet and unidirectional westerly flow east of Lake Erie.
Snow showers will taper off further inland as well as over the
the Niagara Frontier.

Lake effect snow showers east of Lake Ontario will be confined
to the Tug Hill region Sunday evening before intensifying as the
secondary cold front approaches this area into Monday morning.

Monday...the cold front will move through the entire region
Monday morning and northwest flow will shift lake snows south
and across a majority of the region. There will likely be a
upstream connection to Lake Huron and Georgian Bay reaching
parts of the Niagara Frontier and southeast Chautauqua County.
At this time, surface temperatures will climb into the upper 30s
to low 40s, making it more difficult to accumulate, especially
across the lake plains, but snow showers will be the most
likely p-type through Monday afternoon. Strong winds will also
move into the region resulting in areas of blowing snow.

Accumulations of 2-4 inches are possible across the higher
terrain east of Lake Erie and on the Tug Hill plateau through
Monday afternoon. Elsewhere, a dusting to 2 inches are possible
with the higher amounts across the higher terrain.

The trough moves east Monday night into Tuesday. Dry air and
subsidence will move into western NY and snow showers will become
less intense however linger during this time. Accumulations will be
lower with an additional 1-3 inches east of Lake Erie. However,
the opposite can be said about east of Lake Ontario, where
upper level vorticity advection and a surface low move toward
the North Country Monday night. This will reinvigorate lake
effect snow showers east of Lake Ontario with upstream moisture
and lift increasing while surface temperatures fall below
freezing. Additional accumulations of 2 to 4 inches with locally
higher amounts on the Tug Hill are possible into Tuesday
morning. Windy conditions expected Monday night with near 30-40
mph close to the Lakes.

Snow showers will taper off Tuesday with most of them confined to
the southern shore of Lake Ontario as high pressure moves into
the region. Temperatures will rise into the low to mid 40s and
upper 30s across the higher terrain.

Accumulating snow Sunday night through Monday night may require
Winter Weather Headlines for areas east of Lake Erie and east of
Lake Ontario. Accumulating snow may impact the Monday morning
commute across the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Quiet and mild weather is expected this period as zonal flow
aloft slowly amplifies into a ridge as a deep upper level
trough digs into the western United States. At the surface, high
pressure will linger across the Great Lakes and Northeast. With
a pressure gradient increasing some between the surface high and storms
tracking across south central Canada, there will be a gentle
daytime breeze.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VFR conditions are expected across Western NY early this morning
with just thin high clouds spilling in ahead of system that arrives
today. A southerly breeze will begin to increase with gusts over 20
knots toward daybreak.

Conditions will become quite windy today with gusts over 35 knots
together with deteriorating conditions overall. A passing cold front
will bring a band of widespread rain from west to east, with rain
changing to snow quickly over higher terrain behind the front during
the mid to late afternoon along with blowing snow where it starts to
accumulate.

Outlook...

Tonight through Tuesday...MVFR/IFR possible in lake effect snow
showers southeast of the lakes.
Wednesday and Thursday...VFR.

&&

.MARINE...
A cold front approaches the region later this morning with
strengthening southwesterly flow ahead of it as is already occurring
on Lake Erie. Winds further strengthen and turn west then northwest
behind the cold frontal passage late Sunday through at least Monday
night. Small Craft Advisories will transition to Gale Warnings later
today. The strongest winds should be Monday night over Lake Ontario
with possible gusts over 45 knots.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for LEZ040-
         041.
         Gale Warning from 1 PM this afternoon to 6 AM EST Monday
         for LEZ040-041.
         Small Craft Advisory until 6 AM EST Tuesday for LEZ020.
         Small Craft Advisory from 1 PM this afternoon to 1 PM
         EST Monday for LOZ030.
         Gale Warning from 2 AM Monday to 7 AM EST Tuesday for
         LOZ043>045-063>065.
         Gale Warning from midnight tonight to 2 AM EST Tuesday for
         LOZ042-062.
         Small Craft Advisory from 7 AM this morning to 2 AM EST
         Monday for LOZ043-044.
         Small Craft Advisory from 7 AM this morning to midnight
         EST tonight for LOZ042.
         Small Craft Advisory until 2 AM EST Monday for LOZ045.

&&

SYNOPSIS...JLA/TMA
NEAR TERM...JLA/TMA/Zaff
SHORT TERM...HSK
LONG TERM...Thomas
AVIATION...JLA/TMA/Zaff
MARINE...JLA/TMA/Zaff
Hazardous weather outlook, Oct 31, 7:49 PM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
749 PM EDT Sat Oct 31 2020

NYZ001>005-010-011-013-014-021-020000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Livingston-Ontario-Allegany-
749 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lake effect snow showers may lead to minor accumulations Sunday
night into Monday and could impact the Monday morning commute. Wind
chill readings will be as low as the teens on Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-020000-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
749 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-020000-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
749 PM EDT Sat Oct 31 2020

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-020000-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
749 PM EDT Sat Oct 31 2020

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019-020-085-020000-
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
749 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Moderate lake effect snow will begin Sunday night and continue into
Monday. Snowfall accumulations are possible with the best chance
across the higher terrain. Windy conditions will also produce areas
of blowing snow. Wind chill readings will be as low as the teens on
Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-020000-
Oswego-Jefferson-Lewis-
749 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There will be a few periods of lake effect snow showers Sunday night
through Monday night. Moderate snowfall will lead to accumulations
 with the best chance on the higher terrain including the Tug Hill
Plateau. Windy conditions will also produce areas of blowing snow.
Wind chill readings will be as low as the teens on Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-020000-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
749 PM EDT Sat Oct 31 2020

...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:53 AM ESTWind AdvisoryBUFChautauqua, Erie, Niagara28 hr
Nov 1, 2:59 AM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more31 hr
Nov 1, 3:10 AM ESTLakeshore Flood WatchBUFCayuga, Jefferson, Oswego24 hr
Nov 1, 3:10 AM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie24 hr

Nearby

Winter Storm Watches in New York, 2020Every winter storm watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.